Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 9, 2010, 9:51 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2010, 9:51 AM MST (16:51 UTC)
- Expired
- Jan 9, 2010, 4:30 PM MST
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
866 WWUS75 KTFX 091651 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 951 AM MST SAT JAN 9 2010 MTZ009-100300- /O.NEW.KTFX.HW.W.0001.100109T1651Z-100110T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 951 AM MST SAT JAN 9 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * HIGH WINDS WILL AFFECT THE NORTHERN ROCKY MOUNTAIN FRONT UNTIL 8 PM MST. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED * AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE THROUGH THIS EVENING CREATING LOCALIZED HAZARDOUS DRIVING CONDITIONS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ014-100100- /O.CON.KTFX.AS.Y.0002.000000T0000Z-100110T0100Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...HELENA 951 AM MST SAT JAN 9 2010 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR ELEVATIONS BELOW 5500 FEET... AN AIR STAGNATION ADVISORY FOR ELEVATIONS BELOW 5500 FEET REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * THE MONTANA DEPARTMENT OF ENVIRONMENTAL QUALITY HAS ISSUED A STAGNATION WARNING FOR THE HELENA VALLEY INCLUDING THE CITY OF HELENA. * PARTICULATE LEVELS IN HELENA ARE UNHEALTHY AT THIS TIME. * A STAGNATION WARNING MEANS DISPERSION CONDITIONS ARE POOR AND NOT EXPECTED TO IMPROVE MUCH...AND THAT PARTICULATE LEVELS HAVE BEEN TRENDING UP...AND THAT AN EXCEEDANCE OF THE 24 HOUR NAAQS HAS ALREADY OCCURRED OR WILL OCCUR. * WHEN AIR QUALITY LEVELS ARE AT UNHEALTHY LEVELS...MONTANA DEPARTMENT OF ENVIRONMENTAL QUALITY RECOMMENDS THAT PEOPLE WITH RESPIRATORY OR HEART DISEASE...THE ELDERLY...AND CHILDREN SHOULD AVOID PROLONGED EXERTION. EVERYONE ELSE SHOULD LIMIT PROLONGED EXERTION. * LOCATIONS AFFECTED INCLUDE THE HELENA VALLEY...INCLUDING THE CITY OF HELENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEBSITE AT WWW.WEATHER.GOV/GREATFALLS. && $$
1 follow-up statement
313 WWUS75 KTFX 092330 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 430 PM MST SAT JAN 9 2010 DEFAULT OVERVIEW SECTION MTZ009-100030- /O.CAN.KTFX.HW.W.0001.000000T0000Z-100110T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 430 PM MST SAT JAN 9 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG SOUTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING ALONG THE NORTHERN ROCKY MOUNTAIN AS THE DISTURBANCE THAT BROUGHT THE STRONG WINDS MOVES OFF TO THE EAST. WHILE WINDY CONDITIONS WILL CONTINUE...GUSTS IN EXCESS OF 55 MPH ARE NO LONGER ANTICIPATED. THEREFORE THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HIGH WIND WARNING. $$ MTZ014-110100- /O.EXT.KTFX.AS.Y.0002.000000T0000Z-100111T0100Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...HELENA 430 PM MST SAT JAN 9 2010 ...AIR STAGNATION ADVISORY IN EFFECT UNTIL FURTHER NOTICE FOR THE HELENA VALLEY INCLUDING THE CITY OF HELENA... AIR STAGNATION ADVISORY IN EFFECT UNTIL FURTHER NOTICE FOR THE HELENA VALLEY INCLUDING THE CITY OF HELENA * THE MONTANA DEPARTMENT OF ENVIRONMENTAL QUALITY HAS ISSUED A STAGNATION WARNING FOR THE HELENA VALLEY INCLUDING THE CITY OF HELENA. * PARTICULATE LEVELS IN HELENA ARE UNHEALTHY AT THIS TIME. * A STAGNATION WARNING MEANS DISPERSION CONDITIONS ARE POOR AND NOT EXPECTED TO IMPROVE MUCH...AND THAT PARTICULATE LEVELS HAVE BEEN TRENDING UP...AND THAT AN EXCEEDANCE OF THE 24 HOUR NAAQS HAS ALREADY OCCURRED OR WILL OCCUR. * WHEN AIR QUALITY LEVELS ARE AT UNHEALTHY LEVELS...MONTANA DEPARTMENT OF ENVIRONMENTAL QUALITY RECOMMENDS THAT PEOPLE WITH RESPIRATORY OR HEART DISEASE...THE ELDERLY...AND CHILDREN SHOULD AVOID PROLONGED EXERTION. EVERYONE ELSE SHOULD LIMIT PROLONGED EXERTION. * LOCATIONS AFFECTED INCLUDE THE HELENA VALLEY...INCLUDING THE CITY OF HELENA. * FOR MORE INFORMATION...PLEASE VISIT THE DEPARTMENTS WEBSITE AT WWW.DEQ.STATE.MT.US/AIRQUALITY/AQINFO.ASP OR SVC.MT.GOV/DEQ/AQREPORT/MOSTRECENTUPDATE.ASPX PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEBSITE AT WWW.WEATHER.GOV/GREATFALLS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 3:55 AM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Jan 9, 3:55 AM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 355 AM MST SAT JAN 9 2010 .DISCUSSION... TODAY THROUGH MONDAY NIGHT...OVERALL A FAIRLY QUIET WEATHER PATTERN WILL RESIDE OVER THE REGION DURING THE PERIOD...WITH A NICE JANUARY THAW EXPECTED. A WEAK PACIFIC WEATHER DISTURBANCE WILL MOVE EASTWARD INTO THE ROCKY MOUNTAIN FRONT REGION LATER THIS MORNING. EXPECT INCREASING CHANCES FOR RAIN AND SNOW SHOWERS OVER THE ROCKIES...BUT AS THE SYSTEM MOVES EASTWARD...IT WILL CONTINUE TO WEAKEN. THUS ANY SNOW ACCUMULATIONS WILL MAINLY BE OVER THE HIGHER MOUNTAINS...WITH A RAIN/SNOW MIX POSSIBLE THIS AFTERNOON AT LOWER ELEVATIONS NEAR THE FRONT RANGE. ELSEWHERE...A NICE JANUARY THAW IS EXPECTED...AS AFTERNOON HIGHS CLIMB INTO THE 30S AND 40S. HOWEVER...BOTH THE HELENA VALLEY AND THE HARLEM AREA WILL PROBABLY HAVE ANOTHER DAY OF COLD AIR TRAPPED AT LOWER ELEVATIONS...THUS THERE TEMPERATURES ARE A BIT LOWER. THE HAVRE AREA SHOULD MIX OUT BY LATE AFTERNOON...THUS HIGH TEMPERATURES ARE WARMER THEN RECENT IN THAT REGION. IT WILL BE BREEZY TODAY ALONG THE FRONT RANGE OF THE ROCKIES...BUT WIND SPEEDS SHOULD REMAIN BELOW WARNING CRITERIA. FOR SUNDAY THROUGH MONDAY NIGHT...GENERALLY A DRY PERIOD OF WEATHER WITH ONLY A VERY ISOLATED MOUNTAIN SHOWER POSSIBLE. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL...EVEN AT NIGHT. THE WARMER AIR SHOULD ALSO MAKE IT INTO MOST VALLEYS OF SOUTHWEST MONTANA AND THE HARLEM AREA BY MONDAY. BRUSDA TUESDAY THROUGH SATURDAY NIGHT...PROGRESSIVE PATTERN IS FORECAST TO CONTINUE WITH A SERIES OF UPPER RIDGES AND UPPER TROUGHS TO AFFECT THE AREA. THERE ARE DIFFERENCES AMONGST THE MODELS WITH THE TIMING AND STRENGTH OF THE UPPER TROUGHS PARTICULARLY OVER THE WEEKEND. IN LINE WITH THE DIFFERENCES WITH THE UPPER TROUGHS THERE ARE DIFFERENCES AMONGST THE MODELS WITH FORECAST PRECIPITATION. THE LATEST ECMWF MODEL SEEMS TO BE MORE IN LINE WITH OTHER GUIDANCE SO LEANED TOWARDS USING IT AS A BASIS FOR THE FORECAST. FOR WEDNESDAY NIGHT THE ECMWF MODEL BROUGHT MORE PRECIPITATION TO CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THAN THE PREVIOUS RUN OF THE GFS MODEL SO INCREASED THE CHANCES OF PRECIPITATION EXCEPT IN THE NORTH FOR WEDNESDAY NIGHT. AN EVEN BIGGER DIFFERENCE BETWEEN THE GFS AND ECMWF MODELS OCCURS OVER THE WEEKEND AS THE GFS BRINGS A WEATHER SYSTEM FROM CANADA THROUGH THE AREA WITH SIGNIFICANT PRECIPITATION AND COOLER TEMPERATURES. THE ECMWF ON THE OTHER HAND BRINGS A PACIFIC WEATHER SYSTEM INTO THE AREA LATE SATURDAY NIGHT WITH MOST OF THE PRECIPITATION CONFINED TO THE MOUNTAINS. THE ECMWF ALSO HAS WARMING TEMPERATURES INTO THE WEEKEND. WARMED TEMPERATURES IN LINE WITH THE ECMWF BUT WAS RELUCTANT TO GO AS DRY AS THE ECMWF SO WENT WITH A CHANCE OF PRECIPITATION OVER THE MOUNTAINS AND A SLIGHT CHANCE OF PRECIPITATION FOR THE PLAINS/VALLEYS FOR SATURDAY AND SATURDAY NIGHT. BLANK && .AVIATION... UPDATED 0540Z. UPPER LEVEL RIDGE REMAINS OVER THE NORTHERN ROCKIES...CREATING WIDESPREAD VFR CONDITIONS WHICH WILL PERSIST OVERNIGHT AND THROUGH THE DAY ON SATURDAY. EXCEPTION WILL BE PATCHY FREEZING FOG IN VALLEYS OF SOUTHWEST MONTANA INCLUDING THE KHLN TERMINAL. GUSTY WESTERLY WINDS OVER THE CENTRAL PLAINS AND ROCKY MOUNTAIN FRONT WILL INCREASE AGAIN ON SATURDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO WESTERN MONTANA TOMORROW... BRINGING INCREASED MID LEVEL CLOUD COVER AND SOME ISOLATED RAIN/SNOW SHOWERS PRIMARILY ALONG THE CONTINENTAL DIVIDE. MPJ && .HYDROLOGY... A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE GALLATIN RIVER BECAUSE OF ICE JAMS. ICE JAMS ARE CAUSING THE RIVER TO GO OVER ITS BANKS JUST SOUTH OF BIG SKY. THIS ICE JAM IS ANTICIPATED TO PERSIST. DEPENDING ON HOW THE ICE WILL EVENTUALLY BREAK...SIGNIFICANT IMPACTS COULD RESULT DOWNSTREAM. A SIGNIFICANT WARM UP THIS WEEKEND COULD CAUSE THE SNOW MELT T0 INCREASE THE WATER IN THE RIVER CHANNEL AND COMPOUND THE SITUATION. ADDITIONALLY...A POINT FLOOD WARNING HAS BEEN ISSUED FOR THE GALLATIN RIVER NEAR LOGAN. RIVER LEVELS NEAR LOGAN ARE EXPECTED TO REMAIN AROUND FLOOD STAGE UNTIL FURTHER NOTICE. && .PRELIMINARY POINT TEMPS/POPS... GTF 45 30 46 31 / 0 0 0 0 CTB 45 26 45 23 / 0 0 0 0 HLN 19 13 35 15 / 10 10 10 0 BZN 27 13 37 12 / 0 0 0 0 WEY 24 -3 30 -9 / 10 10 0 0 DLN 34 18 40 17 / 10 10 10 0 HVR 38 16 39 14 / 0 0 0 0 LWT 44 23 45 24 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... AIR STAGNATION ADVISORY UNTIL FURTHER NOTICE FOR THE HELENA VALLEY INCLUDING THE CITY OF HELENA. A FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER IN GALLATIN COUNTY UNTIL FURTHER NOTICE. A POINT FLOOD WARNING CONTINUES FOR LOGAN ON THE GALLATIN RIVER UNTIL FURTHER NOTICE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 9, 6:00 AM MST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 600 AM MST SAT JAN 9 2010 MTZ055-101200- GALLATIN- 600 AM MST SAT JAN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE GALLATIN RIVER DUE TO ICE JAMS...ESPECIALLY NEAR RAINBOW RANCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE GALLATIN RIVER DUE TO ICE JAMS...ESPECIALLY NEAR RAINBOW RANCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ014-101200- CENTRAL AND SOUTHERN LEWIS AND CLARK- 600 AM MST SAT JAN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FOR THE HELENA VALLEY INCLUDING THE CITY OF HELENA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE HELENA VALLEY INCLUDING THE CITY OF HELENA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>013-015-044>054-101200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 600 AM MST SAT JAN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.